Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 146, NWS Dodge City, KS

June 15, 2009Ford County, Gray County, Hodgeman County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 15, 2009, 5:14 PM CDT for Ford County, Gray County, Hodgeman County, Kansas. It was in force for 46 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 5:14 PM CDT (22:14 UTC)
Expired
Jun 15, 2009, 6:00 PM CDT
In force
46 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Ford County, KS, Gray County, KS, Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 5:27 PM CDTTSTM WND DMG2 Nw Dodge City, KSSIX INCH TREE LIMBS BLOWN DOWN.
Jun 15, 5:27 PM CDTTSTM WND GST 603 Sw Dodge City, KSDIME-SIZE HAIL ACCOMPANIED THE WIND.
Jun 15, 5:27 PM CDTTORNADO2 E Dodge City, KS
Jun 15, 5:30 PM CDTTSTM WND DMG4 S Dodge City, KSTWO SHEDS WERE BLOWN DOWN AND A CAMPER WAS DAMAGED. THIS DAMAGE MAY HAVE BEEN CAUSED BY THE TORNADO WHICH PASSED SOUTH OF THE NWS OFFICE AT ABOUT THAT TIME.
Jun 15, 5:30 PM CDTHAIL 0.882 Ssw Dodge City, KS
Jun 15, 5:31 PM CDTHAIL 1.752 Ese Dodge City, KSTHE HAIL WAS AT THE NWS OFFICE, SHORTLY AFTER THE TORNADO, VISIBLE FROM OUR LOCATION, PASSED TO THE SOUTH.
Jun 15, 5:32 PM CDTHAIL 1Dodge City, KSWALL CLOUD PASSED BY, THEN BECAME OBSCURED BY RAIN AND HAIL.
Jun 15, 5:32 PM CDTHAIL 1Wnw Dodge City, KSWATCHED A ROTATING WALL CLOUD ONE MILE TO THE SOUTH.
Jun 15, 5:37 PM CDTTORNADO4 Se Dodge City, KS
Jun 15, 5:44 PM CDTHAIL 1.255 E Dodge City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 3:12 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 152214
SVRDDC
KSC057-069-083-152300-
/O.NEW.KDDC.SV.W.0146.090615T2214Z-090615T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
514 PM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FORD COUNTY IN SOUTHWEST KANSAS.
  NORTHEASTERN GRAY COUNTY IN SOUTHWEST KANSAS.
  SOUTHWESTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS.

* UNTIL 600 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  HOWELL...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOWELL...
  DODGE CITY...
  WRIGHT...
  RURAL RESIDENCES OF NORTHEASTERN GRAY...NORTHWESTERN FORD AND
  SOUTHWESTERN HODGEMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

DOPPLER RADAR HAS INDICATED WEAK TO MODERATE ROTATION WITHIN THIS
STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS
POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3802 9990 3764 9979 3764 10030 3799 10034
TIME...MOT...LOC 2215Z 250DEG 15KT 3781 10020

$$

RITTERLING
1 follow-up statement
000 
WWUS53 KDDC 152221
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
521 PM CDT MON JUN 15 2009

KSC057-069-083-152300-
/O.CON.KDDC.SV.W.0146.000000T0000Z-090615T2300Z/
HODGEMAN KS-GRAY KS-FORD KS-
521 PM CDT MON JUN 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN FORD...NORTHEASTERN GRAY AND SOUTHWESTERN HODGEMAN
COUNTIES...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 3 MILES WEST OF DODGE CITY...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOWELL...
  DODGE CITY...
  FT. DODGE...
  WRIGHT...
  RURAL RESIDENCES OF NORTHEASTERN GRAY...NORTHWESTERN FORD AND
  SOUTHWESTERN HODGEMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS THUNDERSTORM MAY PRODUCE WEAK...SHORT-LIVED TORNADOES ALONG ITS
LEADING EDGE. HOWEVER...THE MAIN THREAT IS WIDESPREAD DAMAGING
STRAIGHT LINE WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND AVOID
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3802 9990 3764 9979 3764 10030 3799 10034
TIME...MOT...LOC 2221Z 276DEG 28KT 3776 10004

$$

RITTERLING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:33 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 15, 3:33 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
333 PM CDT MON JUN 15 2009

.DISCUSSION...

DAYS 1-2...

THE UPPER AIR ANALYSIS THIS MORNING CONTINUED TO DEPICT A BROAD
UPPER LEVEL JET FROM THE DESERT SOUTHWEST THOUGH THE CENTRAL PLAINS,
AND A 100+ KT JET STREAK THROUGH THE MID ATLANTIC STATES. A WEAKER
JET THROUGH THE SOUTHERN ROCKIES. A MINOR SHORTWAVE WAS MOVING
ACROSS CENTRAL KANSAS BEHIND THE PREVIOUS NIGHTS MCS. AN UPPER
TROUGH WAS IN PLACE ACROSS THE NORTHERN ROCKIES WITH WARM DOUBLE
DIGIT 700 MB TEMPERATURES BEING DRAWN NORTHWARD INTO THE HIGH PLAINS
OF KANSAS AND NEBRASKA. AT 850 MB, HIGH THETA-E AIR AIR WAS IN PLACE
WITH +22 DEGREES AT 850 MB WITH DEWPOINTS IN EXCESS OF +10 DEGREES.

THE MAIN FORECAST CHALLENGE WILL CENTER AROUND SEVERE WEATHER
INCLUDING LARGE HAIL, DAMAGING WIND AND TORNADOES THIS EVENING, AND
THEN MAINLY TEMPERATURES AND TO LESSER EXTENT THUNDERSTORM CHANCES
ON TUESDAY AND WEDNESDAY.

THE SURFACE ANALYSIS DURING THE EARLY AFTERNOON SHOWED A WARM FRONT
FROM AROUND SYRACUSE THROUGH CENTRAL OKLAHOMA, WHILE ANOTHER WARM
FRONT WAS POSITIONED FROM AROUND NORTH PLATTE, TO TOPEKA AND
SPRINGFIELD MO. THE WEAK JET STREAK MOVING FROM THE SOUTHERN ROCKIES
AND POSITIVE VORTICITY ADVECTION AROUND 700 MB SHOULD HELP INDUCE
SURFACE CYCLOGENESIS LATE THIS AFTERNOON ACROSS SOUTHWEST KANSAS. THE
SURFACE CYCLOGENESIS WILL ALLOW WINDS TO BACK WITHIN THE WARM SECTOR
BETWEEN THE TWO FRONTAL POSITIONS AND ALLOW SOME BOUNDARY LAYER
FRONTOGENESIS TO OCCUR AND HELPING TO GENERATE CONVECTION. THE
BACKING WINDS IN THE LOWEST LEVELS ARE GENERATING STRONGLY CURVED
HODOGRAPHS IN THE LOWEST KILOMETER, SO THUNDERSTORMS SHOULD QUICKLY
BECOME SUPERCELLS WITH A LARGE HAIL AND WIND THREAT. A STRONG EHI
AXIS SHOULD BE IN PLACE NEAR THE TIGHTENING FRONTAL ZONE FOR AN
ENHANCED TORNADO ENVIRONMENT.

BY MORNING THERE SHOULD BE AN EASTWARD EXITING MCS OVER EASTERN
KANSAS AS WELL AS A BIT OF A SLIGHT AIRMASS MODIFICATION ACROSS THE
WESTERN HALF OF THE STATE. THE FRONT BY TUESDAY AFTERNOON SHOULD BE
OVER NORTHERN OKLAHOMA, SO IT IS NOT OUT OF THE QUESTION TO HAVE A
FEW AFTERNOON THUNDERSTORMS IN THE VICINITY OF OUR FAR SOUTHEAST
COUNTIES.

A SOUTH WIND COMPONENT WILL RETURN TUESDAY NIGHT WITH STRONG WARM
AIR ADVECTION WITH THE ADVANCING RIDGE. 700 MB TEMPERATURES WILL
WARM INTO THE +14 TO +15 DEGREE RANGE BY WEDNESDAY EFFECTIVE CAPPING
SOUTHWEST KANSAS FROM ANY THREAT OF CONVECTION, DESPITE MUGGY 60S
DEWPOINT READINGS. PLENTY OF MODEL SPREAD EXITS IN HIGH TEMPERATURES
TUESDAY AND WEDNESDAY, HOWEVER THE MOST REASONABLE SOLUTION IS
AROUND 6-8 DEGREES WARMER BY WEDNESDAY GIVEN THE STRONG WAA
ALOFT/DOWNSLOPE AND DRIER AIR BEHIND DRYLINE IN THE FAR SOUTHWEST.

RUSSELL

DAYS 3-7...

THE 12Z RUNS OF THE MEDIUM RANGE MODELS CONTINUE TO BE IN VERY GOOD
AGREEMENT THROUGH THE LATTER PART OF THIS WEEK. THE MODELS SHOW A
LARGE TROUGH OVER THE WESTERN CONUS AT THE BEGINNING OF THE EXTENDED
PERIOD. THE NORTHERN PART OF THE TROUGH MOVES EAST WHILE THE
SOUTHERN END CUTS OFF WEST OF BAJA CALIFORNIA. THE NORTHERN PART
TRACKS OUT ACROSS THE NORTHERN AND CENTRAL PLAINS THURSDAY NIGHT AND
FRIDAY AND PUSHES A COLD FRONT ACROSS WESTERN KANSAS THURSDAY NIGHT.
THE MID LEVELS OF THE ATMOSPHERE WILL BE WARMING UP AHEAD OF THIS
SYSTEM WITH +14C TO +16C TEMPERATURES AT 700 MB SPREADING NORTHEAST
INTO THE AREA. THIS MAY KEEP A LID ON THUNDERSTORMS OVER THE
SOUTHWEST PART OF THE CWA. WITH A LITTLE LESS CAPPING FARTHER
NORTHEAST THINK THAT AT LEAST SOME SCATTERED THUNDERSTORMS COULD
OCCUR. HAVE RAISED POPS UP IN THE NORTHEAST CWA TO NEAR 30 PERCENT
WHILE TRENDING DOWN TO 15 PERCENT IN THE SOUTHWEST.

THROUGH NEXT WEEKEND THE MODELS SHOW AN UPPER LEVEL RIDGE BUILDING
BACK INTO THE CENTRAL AND SOUTHERN PLAINS.  THE CLOSED LOW OFF OF
BAJA IS EJECTED NORTHEAST TOWARD THE CENTRAL HIGH PLAINS AS ANOTHER
SYSTEM APPROACHES THE PACIFIC NORTHWEST.  THE MODELS DIFFER ON THE
TIMING OF THIS FEATURE LIFTING OUT BUT THERE APPEARS TO BE A
DEFINITE SIGNAL. THIS COULD BRING A CHANCE FOR THUNDERSTORMS TO
WESTERN KANSAS SUNDAY OR SUNDAY NIGHT. AS THIS FEATURE TOPS THE
RIDGE THE MODELS SHOWS ANOTHER COLD FRONT PUSHING SOUTH ACROSS
WESTERN KANSAS AROUND SUNDAY OR MONDAY. WILL MAINTAIN SOME VERY
SMALL POPS WITH NO MENTION OF STORMS FOR THAT TIME PERIOD DUE TO THE
UNCERTAINTY.

INTO WEEK TWO THE GFS AND ECMWF SUGGEST THAT THE UPPER RIDGE WILL
CONTINUE TO STRENGTHEN AND PROPAGATE WEST. THIS SHOULD RESULT IN
NEAR TO ABOVE NORMAL TEMPERATURES WITH BELOW NORMAL PRECIPITATION
FOR THE PERIOD.

&&

AVIATION...

ISOLATED SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE IN
COVERAGE AND INTENSITY THROUGH THE LATE AFTERNOON HOURS. A SURFACE
FRONTAL BOUNDARY IS EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS
SOUTHWEST KANSAS...GENERALLY TO THE SOUTH OF GARDEN CITY AND DODGE
CITY LATER THIS AFTERNOON. AREAS ALONG AND NORTHEAST OF THIS
BOUNDARY HAVE THE GREATEST THREAT FOR SEVERE THUNDERSTORMS.  LARGE
HAIL...DAMAGING WINDS AND A FEW THUNDERSTORMS WILL BE POSSIBLE FROM
BETWEEN 21Z AND 03Z.  THE THUNDERSTORM THREAT WILL DIMINISH BETWEEN
03Z AND 06Z. MOIST COOL OUTFLOW COULD RESULT IN LOW STRATUS AND MVFR
CIGS AT THE TAF SITES LATER TONIGHT. ANY LOW CEILINGS THAT DEVELOP
SHOULD DISSIPATE AROUND OR AFTER 15Z TUESDAY.

GERARD

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  91  66  95 /  60  10  10  10
GCK  62  91  64  94 /  50  10  10  10
EHA  60  93  64  97 /  30   0   0   0
LBL  63  93  65  97 /  50   0   0   0
HYS  65  89  66  94 /  80  10  10  10
P28  69  92  69  99 /  70  10  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...

TORNADO WATCH 423 FOR ALL BUT EXTREME WESTERN FORECAST AREA UNTIL
11 PM THIS EVENING.

&&

FN33/02
Hazardous weather outlook, Jun 15, 3:30 AM CDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
330 AM CDT MON JUN 15 2009

KSZ030-031-043>046-061>066-074>081-084>090-160900-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
330 AM CDT MON JUN 15 2009 /230 AM MDT MON JUN 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON
INTO THE EVENING MAINLY NORTH OF A WARM FRONT. THE WARM FRONT IS
FORECAST BE FROM GARDEN CITY TO NEAR DODGE CITY AND PRATT BY
AFTERNOON. SUPERCELLS AND ISOLATED TORNADOES ARE POSSIBLE MAINLY
FROM SCOTT CITY AND DIGHTON AROUND 3 PM THEN MOVING EAST TO
SOUTHEAST TOWARD NESS CITY...JETMORE...LACROSSE...LARNED...KINSLEY
AND SAINT JOHN DURING THE LATE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE REQUIRED FROM AN AREA BETWEEN
GARDEN CITY AND WAKEENEY...AND BETWEEN HAYS AND SAINT JOHN AFTER
3 PM TO AROUND MIDNIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Special weather statement, Jun 15, 3:30 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT MON JUN 15 2009

KSZ063-064-077-152115-
FINNEY-GRAY-HODGEMAN-
330 PM CDT MON JUN 15 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FINNEY...NORTHERN GRAY
AND SOUTHWESTERN HODGEMAN COUNTIES...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CHARLESTON...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

LAT...LON 3814 10043 3795 10016 3781 10048 3789 10061
TIME...MOT...LOC 2030Z 230DEG 26KT 3789 10048

RITTERLING
Local storm report, Jun 15, 4:16 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
416 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             12 N HICKOK             37.74N 101.25W
06/15/2009  E1.00 INCH       KEARNY             KS   PUBLIC

&&

MSCOTT
Local storm report, Jun 15, 4:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
425 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             8 S PLYMELL             37.69N 100.87W
06/15/2009  E1.50 INCH       HASKELL            KS   PUBLIC

&&

01
Local storm report, Jun 15, 4:27 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
427 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             6 NE CIMARRON           37.87N 100.28W
06/15/2009  E1.75 INCH       GRAY               KS   PUBLIC

&&

MSCOTT
Local storm report, Jun 15, 4:30 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
430 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TORNADO          5 NNE DODGE CITY        37.83N 99.98W
06/15/2009                   FORD               KS   STORM CHASER

            FUNNEL CLOUD WITH DUST WHIRLS UNDERNEATH IT.

&&

GERARD
Local storm report, Jun 15, 5:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
508 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     FUNNEL CLOUD     1 N BELLEFONT           37.89N 99.65W
06/15/2009                   FORD               KS   STORM CHASER

&&

MSCOTT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:10 PM CDTSpecial Weather StatementDDCClark50 min
Jun 14, 7:52 PM CDTSevere Thunderstorm WarningDDCComanche, Kiowa38 min
Jun 14, 8:04 PM CDTTornado WarningDDCComanche, Kiowa26 min
Jun 14, 8:27 PM CDTTornado WarningDDCBarber, Comanche33 min
Jun 14, 8:29 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt46 min
Jun 14, 11:44 PM CDTSpecial Weather StatementDDCEllis46 min
Jun 15, 3:30 PM CDTSpecial Weather StatementDDCGray45 min
Jun 15, 3:34 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny41 min
Jun 15, 3:45 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman45 min
Jun 15, 3:54 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Gray, Haskell51 min
Jun 15, 4:20 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee40 min
Jun 15, 4:23 PM CDTTornado WarningDDCFord, Hodgeman37 min
Jun 15, 4:31 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny20 min
Jun 15, 4:39 PM CDTTornado WarningDDCGray36 min
Jun 15, 4:46 PM CDTSevere Thunderstorm WarningDDCFord, Gray44 min
Jun 15, 4:51 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman, Lane, Ness39 min
Jun 15, 4:54 PM CDTTornado WarningDDCEdwards, Ford, Hodgeman, Pawnee36 min
Jun 15, 5:02 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee30 min
Jun 15, 5:28 PM CDTTornado WarningDDCFord32 min
Jun 15, 5:31 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush8 min
Jun 15, 5:31 PM CDTTornado WarningDDCEdwards, Pawnee44 min
Jun 15, 5:39 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee36 min
Jun 15, 5:47 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa43 min
Jun 15, 5:59 PM CDTTornado WarningDDCEdwards31 min
Jun 15, 6:05 PM CDTTornado WarningDDCEdwards, Pawnee, Pratt, Stafford25 min
Jun 15, 6:24 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Edwards, Ford, Kiowa51 min
Jun 15, 6:36 PM CDTTornado WarningDDCStafford39 min
Jun 15, 6:44 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford46 min
Jun 15, 6:50 PM CDTSevere Thunderstorm WarningDDCEllis22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.